MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE LIBRE 2; FLASH GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE LIBRE 2; FLASH GLUCOSE MONITORING SYSTEM
Model Number 71953-01
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Codes Hypoglycemia (1912); Loss of consciousness (2418)
Date of Event 12/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device has been returned and is currently in process of investigation.A follow-up report will be filed once additional information is obtained.The device manufacturing date is unknown.The date entered in section h4 is the date abbott diabetes care became aware of the event.The customer indicated this event occurred three times, this report covers 1 of 3 reports.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A customer reported a display issue with the adc device.The customer observed "frozen" display and was unable to view glucose readings.The customer became hypoglycemic and lost consciousness, requiring treatment of glucagon injection administered by a non-healthcare professional.There was no report of death or permanent impairment associated with this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reader (b)(6) has been returned and investigated.Visual inspection has been performed on the reader and liquid contamination was observed on the usb port.Due to the liquid contamination on usb port the reader was not able to be charged and so the reader did not power on.The reader was further de-cased and liquid contamination was observed due to liquid ingress on the pcba(printed circuit board assembly).Therefore, issue is not confirmed to use.An extended investigation has been performed for the reported complaint.There was no indication that the product did not meet specification.The dhrs (device history review) for the libre reader were reviewed and the dhrs showed the libre reader passed all tests prior to release.All pertinent information available to abbott diabetes care has been submitted.

Brand Name
FREESTYLE LIBRE 2
Common Device Name
FLASH GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
Manufacturer Contact
audra fuentes
1360 south loop road
alameda, CA 94502-7001
5107495297
MDR Report Key18584541
Report Number2954323-2024-03313
Device Sequence Number18265674
Product Code QLG
UDI-Device Identifier00357599805005
UDI-Public00357599805005
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K193371
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number71953-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2023
Supplement Date Received by Manufacturer01/31/2024
Initial Report FDA Received Date01/25/2024
Supplement Report FDA Received Date02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown